Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 131, NWS Tallahassee, FL

June 10, 2014Clay County, Quitman County, Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2014, 3:14 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 3:14 PM EDT (19:14 UTC)
Expired
Jun 10, 2014, 3:45 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Clay County, GA, Quitman County, GA, Randolph County, GA

The radar

The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS52 KTAE 101914
SVRTAE
GAC061-239-243-101945-
/O.NEW.KTAE.SV.W.0131.140610T1914Z-140610T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
  QUITMAN COUNTY IN SOUTHWEST GEORGIA...
  NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 345 PM EDT

* AT 308 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BAGBY STATE PARK...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
  BRIDGE...HATCHER...MORRIS...CROSSROADS...SPRINGVALE STATION...
  SPRINGVALE AND UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3196 8496 3193 8491 3193 8476 3191 8477
      3168 8501 3165 8508 3178 8512 3198 8503
      3198 8496
TIME...MOT...LOC 1912Z 210DEG 25KT 3177 8504

$$

15-HARRIGAN
1 follow-up statement
208 
WWUS52 KTAE 101929
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT TUE JUN 10 2014

GAC061-101939-
/O.CAN.KTAE.SV.W.0131.000000T0000Z-140610T1945Z/
CLAY GA-
329 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...

LAT...LON 3196 8496 3195 8495 3193 8491 3192 8476
      3178 8491 3183 8509 3198 8503 3198 8496
TIME...MOT...LOC 1929Z 208DEG 11KT 3181 8500

$$

GAC239-243-101945-
/O.CON.KTAE.SV.W.0131.000000T0000Z-140610T1945Z/
RANDOLPH GA-QUITMAN GA-
329 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR QUITMAN AND NORTHWESTERN RANDOLPH COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HATCHER...OR 8 MILES SOUTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
BRIDGE...MORRIS...CROSSROADS...SPRINGVALE STATION...UNION AND
SPRINGVALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3196 8496 3195 8495 3193 8491 3192 8476
      3178 8491 3183 8509 3198 8503 3198 8496
TIME...MOT...LOC 1929Z 208DEG 11KT 3181 8500

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:51 AM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 9:51 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 AM EDT Tue Jun 10 2014

.Near Term [Through Today]...
The Ern upper ridge which dominated the local area yesterday
continues to shift E/NE of our CWA today in response to amplifying
upstream trough that was moving towards MS River Valley. Assocd
closed low to move slowly from MO into IL thru the day. Vigorous
shortwave rounding base of trough with several weaker impulses
waiting in line behind it all progged to move out ahead of main
trough axis next 12 to 24 hrs. At surface, looking Swd, ridge
across S/Cntrl Peninsula. Looking Nwd, low over MO with cold
front SSW across NW LA and Ern TX and warm front Ewd across Nrn
most TN Valley. Upstream radar and satellites show light showers
moving from Gulf to across Cntrl AL with stronger convection
closer to shortwave.

This places NE Gulf region between both mid/upper systems and in
warm sector between both lower level features. This will result in a
modest increase in SLY/SW low-upper level flow as reflected in
area model soundings. PWATs hover around 1.3-1.6 inches. Forcing will
be weak, but the best forcing for convection will be associated
with the approaching upper trough to the west and possibly as well
as the late arriving east coast seabreeze although that may hold
off until after 00Z. Until then, this will keep the best rain
chances along Wrn border of the forecast area (but still AOB 30%).
The onshore low/mid level flow should also keep temperatures down
a degree or two from Monday's highs, especially over the western
zones where the flow will be stronger. Expect highs from around 90
FL Panhandle to mid 90s Ern most GA counties.

&&

.Aviation...
[Through 12Z Wednesday]...Expect VFR conditions for most of this
period. Gusty southerly to southwesterly winds are possible at most
terminals this afternoon, with gusts up to 20 knots. After 08Z,
Expect MVFR CIGS especially at DHN/ABY with brief IFR possible
near sunrise.

|&&

.Prev Discussion [640 AM EDT]...

.Short Term [Tonight Through Thursday]...
Moisture will increase rapidly tonight with QG forcing for ascent
increasing ahead of an approaching upper level shortwave. PoPs
continue in the likely range for much of the forecast area on
Wednesday with convection moving into the western area late
tonight into Wednesday morning prior to sunrise, then spreading
across the remainder of the area during the day. Some of the CAM
guidance is starting to hint at locally heavy rainfall across
portions of the Florida panhandle, generally from Bay county north
and westward (the usual suspects it seems). Amounts still do not
look excessive at this time, although it wouldn't be surprising to
see isolated locations in this area pick up a few inches. Most of
the area is expected to pick up around three quarters of an inch
to an inch. The increased cloud cover and convective coverage are
expected to keep high temperatures generally in the mid to upper
80s across the area. The upper shortwave is expected to be over
the forecast area on Thursday with the best chance of convection
across the eastern half. Highs will be just a few degrees warmer
on Thursday than Wednesday.

.Long Term [Thursday Night Through Tuesday]...
A surface ridge will remain south of the area through the period
with generally southwest flow at the lower levels. An upper low
will cut off over the Mid Mississippi or Tennessee Valley over the
weekend before opening up and lifting northeastward. This feature
will enhance PoPs over the forecast area on Saturday and Sunday.
Temperatures will be near normal through the period.

.Marine...
Light to moderate onshore winds will continue across the waters
for the next several days. Seas will generally be 3 feet or less.

.Fire Weather...
No fire weather concerns are expected through the next several days.

.Hydrology...
All area rivers are below flood stage. Some locally heavy rainfall
could occur across the Florida panhandle late tonight into
Wednesday, but amounts still do not look excessive at this time
with up to a few inches expected. For the end of the week into
the weekend we expect just typical summer diurnal convection so
river rises again will not be of concern.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   93  72  88  70  90 /  20  40  70  40  50
Panama City   87  72  85  72  87 /  20  60  70  40  30
Dothan        92  71  88  69  91 /  20  40  70  40  40
Albany        94  71  88  69  89 /  30  30  70  40  50
Valdosta      94  70  88  70  89 /  30  30  70  40  50
Cross City    91  70  88  69  87 /  20  20  70  40  50
Apalachicola  87  73  86  72  86 /  10  60  70  40  40

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BLOCK
SHORT TERM...DVD
LONG TERM...WOOL
AVIATION...BLOCK
MARINE...DVD
FIRE WEATHER...CAMP
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:47 PM EDTSevere Thunderstorm WarningTAEClay, Quitman28 min
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Randolph, Terrell41 min
Jun 10, 6:03 PM EDTSevere Thunderstorm WarningTAEMitchell25 min
Jun 10, 7:29 PM EDTSevere Thunderstorm WarningTAEGrady, Mitchell, Thomas31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.